Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 1, 2005, 10:41 PM CDT for McLean County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 1, 2005, 11:07 PM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McLean County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:30 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 1, 9:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 020341 SVRBIS NDC055-020415- /O.NEW.KBIS.SV.W.0053.050602T0341Z-050602T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1041 PM CDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 1115 PM CDT * AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF GARRISON...OR ABOUT 47 MILES SOUTH OF MINOT...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARRSION AROUND 1045 PM CDT MAX AROUND 1110 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4757 10156 4750 10132 4785 10107 4785 10152 $$ HEINERT
2 follow-up statements
000 WWUS53 KBIS 020359 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1058 PM CDT WED JUN 1 2005 NDC055-020415- /O.CON.KBIS.SV.W.0053.000000T0000Z-050602T0415Z/ MCLEAN ND- 1058 PM CDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR CENTRAL MCLEAN COUNTY... AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 5 MILES NORTH OF GARRISON...OR ABOUT 41 MILES SOUTH OF MINOT...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAX BY 1102 PM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WESTERN NORTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR NORTH DAKOTA. LAT...LON 4757 10156 4750 10132 4785 10107 4785 10152 $$ HEINERT
000 WWUS53 KBIS 020407 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1107 PM CDT WED JUN 1 2005 NDC055-020417- /O.CAN.KBIS.SV.W.0053.000000T0000Z-050602T0415Z/ MCLEAN ND- 1107 PM CDT WED JUN 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCLEAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR NORTH DAKOTA. LAT...LON 4757 10156 4750 10132 4785 10107 4785 10152 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED JUN 1 2005 .SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT... CONCERNS WILL BE STRONG/SEVERE THUNDERSTORMS AND POTENTIAL FOR HEAVY RAINFALL TONIGHT. UPPER LOW OVER SASKATCHEWAN WILL LIFT NORTHWARD TONIGHT. LOW LEVEL JET OF 25 TO 35 KTS ENHANCING LOW LEVEL MOISTURE ACROSS CENTRAL ND WITH OVERRUNNING ACROSS WEAK WARM FRONTAL BOUNDARY IN SRN ND. STRONG DYNAMIC SITUATION WITH STEEP LAPS RATES LIKELY AS TEMPS HAVE RISEN CLOSE TO 80 ACROSS SOUTH CENTRAL ND. MODELS CURRENTLY SHOW A NORTHEAST TO SOUTHWEST PRECIP FORECAST AND THAT LOOKS GOOD CONSIDERING POSITION OF UPPER LEVEL JET AND ITS DIFFLUENT REGION. WILL KEEP HIGH HIGH PROBABILITIES ACROSS THE SOUTHWEST AND NORTH WITH THE THREAT OF SEVERE WEATHER...AND HEAVY RAIN. THE FOCUS FOR SEVERE WEATHER AND HEAVY RAIN WILL MOVE EAST OF THE FORECAST AREA BY THURSDAY MORNING...BUT WILL KEEP A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS GOING AS COLD AIR ALOFT WILL ENHANCE LAPSE RATES NORTH BUT SUBSIDENCE HINDERS CONVECTION ACROSS THE SOUTH. ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND AS UPPER LEVEL CYCLONIC FLOW AND COLD AIR MAINTAIN STEEP LAPSE RATES AND INSTABILITY. .LONG TERM... SUNDAY THROUGH WEDNESDAY NIGHT...ON SUNDAY AN UPPER LOW AND SURFACE LOW OVER SOUTHERN MANITOBA LIFTS NORTH GRADUALLY AS AN H500 SHORTWAVE RIDGE BUILDS INTO THE NORTHERN PLAINS. THIS WEAK RIDGE GIVES WAY TO A LARGE LOW MOVING INTO THE PLAINS FROM THE NORTHWEST CONUS COAST AND DOMINATES THE WEATHER PATTERN TUESDAY...WEDNESDAY...AND BEYOND THE LAST DAY OF THE EXTENDED FORECAST. EXPECT SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD WITH SEASONAL TEMPERATURES WITH HIGHS MAINLY IN THE 70S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && WAA/JV
Hazardous weather outlook, Jun 1, 3:22 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT WED JUN 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022020- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 322 PM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA BY EARLY EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. VERY HEAVY RAINFALL MAY ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL LIKELY BE NEEDED FROM LATE AFTERNOON THROUGH THE NIGHTTIME HOURS. CJS/WAA
In the hours before
Local storm report, Jun 1, 8:36 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 10 W NEW SALEM 46.84N 101.63W
06/01/2005 1.00 INCH MORTON ND LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED AT MILE MARKER 117 ON
INTERSTATE 94
&&
CJS/LLPLocal storm report, Jun 1, 8:51 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 12 S MOTT 46.20N 102.32W
06/01/2005 0.75 INCH ADAMS ND TRAINED SPOTTER
0844 PM TORNADO 1 NE MOTT 46.38N 102.30W
06/01/2005 HETTINGER ND LAW ENFORCEMENT
0845 PM HAIL HEBRON 46.90N 102.04W
06/01/2005 0.88 INCH MORTON ND LAW ENFORCEMENT
&&
CJS/LLPLocal storm report, Jun 1, 9:05 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TORNADO 15 W NEW LEIPZIG 46.38N 102.26W
06/01/2005 HETTINGER ND TRAINED SPOTTER
TWO TORNADOES ON THE GROUND AT THE SAME TIME
&&
CJS/LLPLocal storm report, Jun 1, 9:23 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TORNADO 15 S GLEN ULLIN 46.60N 101.83W
06/01/2005 GRANT ND CO-OP OBSERVER
TORNADO REPORTED ON WEST END OF LAKE TSCHIDA
&&
CJS/LLPLocal storm report, Jun 1, 10:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST HEBRON 46.90N 102.04W
06/01/2005 70 MPH MORTON ND LAW ENFORCEMENT
ESTIMATED 70 MPH WIND GUSTS
&&
CJS/LLPLocal storm report, Jun 1, 10:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN SOURIS 48.91N 100.68W
06/01/2005 4.00 INCH BOTTINEAU ND PUBLIC
STORM TOTAL RAIN REPORT
&&
CJS/LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 34 min |
| Jun 1, 7:34 PM CDT | Tornado Warning | BIS | Morton | 26 min |
| Jun 1, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 42 min |
| Jun 1, 7:59 PM CDT | Tornado Warning | BIS | Morton | 18 min |
| Jun 1, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 18 min |
| Jun 1, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 41 min |
| Jun 1, 8:21 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 39 min |
| Jun 1, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean | 47 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 43 min |
| Jun 1, 8:48 PM CDT | Tornado Warning | BIS | Hettinger | 27 min |
| Jun 1, 8:54 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 50 min |
| Jun 1, 9:16 PM CDT | Tornado Warning | BIS | Grant, Hettinger | 23 min |
| Jun 1, 9:17 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 28 min |
| Jun 1, 9:21 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 55 min |
| Jun 1, 9:25 PM CDT | Tornado Warning | BIS | Mercer | 28 min |
| Jun 1, 9:35 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 30 min |
| Jun 1, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 32 min |
| Jun 1, 10:03 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Ward | 57 min |
| Jun 1, 10:28 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 40 min |
| Jun 1, 11:49 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 41 min |
| Jun 2, 12:38 AM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Renville, Ward | 6 hr |
| Jun 2, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 34 min |
| Jun 2, 2:09 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.